Alert archive / California / Flash Flood Warnings in 2005

Flash Flood Warning 54, NWS San Diego, CA

July 24, 2005Riverside County, San Diego County, California

NWS San Diego, CA issued this flash flood warning at Jul 24, 2005, 3:50 PM PDT for Riverside County, San Diego County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2005, 3:50 PM PDT (22:50 UTC)
Expired
Jul 24, 2005, 6:45 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 41 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:48 PM PDTHEAVY RAIN 2.37 Ene Pine Valley, CATHE MOUNT LAGUNA ALERT GAGE RECORDED 2.30 INCHES OF RAIN IN 40 MINUTES.
Jul 24, 6:04 PM PDTFLASH FLOOD1 E Julian, CAFLASH FLOODING REPORTED ON BANNER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 242250
FFWSGX
CAC065-073-250145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 PM PDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN RIVERSIDE COUNTY AND MUCH OF SAN DIEGO COUNTY IN 
  SOUTHEAST CALIFORNIA   
  THIS INCLUDES THE CITY OF TEMECULA AND MUCH OF CENTRAL 
  AND EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA

* UNTIL 645 PM PDT

* BY 400 PM PDT...THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
  OVER SOUTHWESTERN RIVERSIDE COUNTY AND THE SAN DIEGO COUNTY        
  MOUNTAINS AND DESERTS FROM NEAR TEMECULA AND PALM SPRINGS...TO     
  CAMPO AND OCOTILLO WELLS...AND GRADUALLY SPREAD SOUTHWEST INTO 
  VALLEY AREAS OF SAN DIEGO COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  SAGE...ANZA...RANCHO MIRAGE...BORREGO SPRINGS...RANCHITA...        
  POTRERO...PAUMA VALLEY...PALOMAR MOUNTAIN...OAK GROVE...MOUNT      
  LAGUNA...LAKE HENSHAW...DESCANSO...CUYAMACA PEAK...SAN DIEGO       
  COUNTRY ESTATES...RAMONA AND ALPINE.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3365 11724 3259 11663 3262 11629 3357 11647

$$

JAD
4 follow-up statements
000 
WGUS76 KSGX 242336
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
435 PM PDT SUN JUL 24 2005

CAC065-073-250145-
RIVERSIDE CA-SAN DIEGO CA-
435 PM PDT SUN JUL 24 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM PDT FOR CENTRAL AND 
EASTERN SAN DIEGO AND SOUTHWESTERN RIVERSIDE COUNTIES...

AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
RAPIDLY DEVELOPING THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING 
FLASH FLOODING OVER CENTRAL SAN DIEGO COUNTY. IN SOUTHWESTERN 
RIVERSIDE COUNTY THE STORMS HAVE DECREASED IN INTENSITY BUT CONTINUE 
TO PRODUCE AREAS OF MODERATE TO LOCALLY HEAVY RAIN. IN SAN DIEGO 
COUNTY...THE HEAVIEST STORMS WERE NEAR THE BANNER 
GRADE...CAMPO...BOULEVARD AND NEAR PALOMAR MOUNTAIN...AND IN 
RIVERSIDE COUNTY BETWEEN LAKE HEMET AND TEMECULA. 

RADAR AND REMOTE GAGES HAVE OBSERVED RAINFALL RATES IN EXCESS OF TWO 
INCHES PER HOUR IN THE HEAVIEST STORMS. A MUD AND DEBRIS SLIDE 
REPORTEDLY WASHED OUT PART OF INDIAN TRUCK TRAIL NEAR ANZA.   

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3365 11724 3259 11663 3262 11629 3357 11647

$$

JAD
000 
WGUS76 KSGX 250026
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
524 PM PDT SUN JUL 24 2005

CAC065-073-250145-
RIVERSIDE CA-SAN DIEGO CA-
524 PM PDT SUN JUL 24 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM PDT FOR EASTERN SAN
DIEGO AND SOUTHWESTERN RIVERSIDE COUNTIES...

AT 515 PM PDT...NATIONAL WEATHER SERVICE RADAR SHOWED A MARKED SHIFT 
IN THUNDERSTORM ACTIVITY FROM RIVERSIDE...TO SAN DIEGO COUNTY. 
HEAVIEST STORMS WERE BETWEEN JULIAN AND MOUNT LAGUNA...AND ABOUT 8 
MILES SOUTHWEST OF WARNER SPRINGS.

AT 520 PM...A SPOTTER REPORTED ONE INCH OF RAIN IN 20 MINUTES NEAR 
LAKE HENSHAW WITH HEAVY RAIN STILL FALLING. RAINFALL ESTIMATES AT 
LEAST 1.5 TO 2 INCHES OF RAIN HAS FALLEN IN ABOUT AN HOUR 10 MILES 
SOUTHEAST OF JULIAN WITH HEAVY RAIN CONTINUING TO FALL OVER THAT 
PORTION OF THE COUNTY.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3365 11724 3259 11663 3262 11629 3357 11647

$$

JAD
000 
WGUS76 KSGX 250106
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 PM PDT SUN JUL 24 2005

CAC065-073-250145-
RIVERSIDE CA-SAN DIEGO CA-
605 PM PDT SUN JUL 24 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM PDT FOR EASTERN SAN
DIEGO AND SOUTHWESTERN RIVERSIDE COUNTIES...

AT 600 PM PDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS NEAR 
MOUNT LAGUNA IN EASTERN SAN DIEGO COUNTY. 2.3 INCHES OF RAINFALL  
HAD FALLEN AT MOUNT LAGUNA IN 40 MINUTES. OTHER SHOWERS AND 
THUNDERSTORMS WITH LOCALLY HEAVY RAIN WERE NEAR PALOMAR MOUNTAIN AND 
NEAR CAMPO. MOVEMENT OF THE PRECIPITATION WAS SOUTH AT 15 MPH.

BETWEEN 605 PM AND 645 PM...THE HEAVIEST RAINS WILL BE OVER 
SOUTHEASTERN SAN DIEGO COUNTY BETWEEN MOUNT LAGUNA AND CAMPO. THIS 
IS THE AREA MOST VULNERABLE TO FLOODING.

MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM IN BURN 
AREAS. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND 
KILL PEOPLE CAUGHT IN THEIR PATH.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN 
DIEGO.

LAT...LON 3365 11724 3259 11663 3262 11629 3357 11647

$$

MAXWELL
000 
WGUS76 KSGX 250145
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
645 PM PDT SUN JUL 24 2005

CAC065-073-250215-
RIVERSIDE CA-SAN DIEGO CA-
645 PM PDT SUN JUL 24 2005

...THE FLASH FLOOD WARNING FOR EASTERN SAN DIEGO AND SOUTHWESTERN
RIVERSIDE COUNTIES EXPIRES AT 645 PM PDT...

SHOWERS AND THUNDERSTORMS WERE DECREASING RAPIDLY AT 640 PM OVER SAN 
DIEGO AND RIVERSIDE COUNTIES. HOWEVER...SOME RESIDUAL FLOODING FROM 
THE PREVIOUS RAINS COULD CONTINUE UNTIL SHORTLY AFTER 700 
PM...ESPECIALLY ALONG THE EAST SLOPES OF THE SAN DIEGO COUNTY 
MOUNTAINS FROM MOUNT LAGUNA TO EAST OF JULIAN.

FLOODING WAS REPORTED AROUND 600 PM ALONG HIGHWAY 78 ON THE BANNER 
GRADE. MOUNT LAGUNA REPORTED 2.3 INCHES OF RAIN IN THE 40 MINUTES 
FROM 510 PM TO 550 PM.

LAT...LON 3365 11724 3259 11663 3262 11629 3357 11647

$$

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:10 PM PDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 24, 1:10 PM PDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT SUN JUL 24 2005

.SYNOPSIS...MOIST AND UNSTABLE AIR OVER SOUTHWEST CALIFORNIA TODAY
WILL GRADUALLY GIVE WAY TO DRIER...MORE STABLE CONDITIONS BY
MIDWEEK. THE CHANCE FOR THUNDERSTORMS WILL BE DECREASING MONDAY AND
TUESDAY ALONG WITH THE HUMIDITY. TEMPERATURES SHOULD BE NEAR
SEASONAL NORMALS FOR THE REMAINDER OF THE WEEK. BY NEXT WEEKEND THE
MONSOONAL FLOW MAY RETURN...BRINGING A RENEWED CHANCE FOR
THUNDERSTORMS AND HIGHER HUMIDITY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...AFTER A WARM AND HUMID NIGHT WITH RECORD HIGH MINIMUM
TEMPS AGAIN...SHOWERS AND THUNDERSTORMS WASTED NO TIME DEVELOPING
OVER THE DESERTS AND MOUNTAINS THIS MORNING. THUNDERSTORMS WITH
HEAVY RAIN AND HAIL ARE WIDESPREAD IN THE NORTHERN DESERTS EARLY
THIS AFTERNOON...BUT HAVE BEEN SLOW TO DEVELOP OVER SAN DIEGO
COUNTY. RAINFALL AMOUNTS OF AROUND 3 INCHES IN ONE HOUR HAVE BEEN
ESTIMATED BY RADAR IN THE HEAVIEST STORMS. DEWPOINTS IN THE UPPER
60S AND 70S HAVE HELPED TO FUEL THIS ACTIVITY.

NAM MODEL SHOWS A WEAK EDDY CONTINUING INTERMITTENTLY OVER THE
CALIFORNIA BIGHT FOR THE NEXT COUPLE OF DAYS AT LEAST WITH THE
MARINE LAYER GRADUALLY INCREASING. THIS IS IN RESPONSE TO INCREASING
ONSHORE FLOW AS HIGH PRESSURE BEGINS TO SHIFT OFFSHORE AND A WEAK
TROUGH MOVES BY TO THE NE. THIS WILL PUSH THE INVERTED TROUGH AND
ASSOCIATED TROPICAL MOISTURE WELL TO THE S BY WED. LOOK FOR A MARKED
DECREASE IN THUNDERSTORM ACTIVITY MON WITH ONLY A SLIGHT CHANCE BY
TUE. MIDWEEK LOOKS MOSTLY DRY WITH HIGH PRESSURE EITHER OVERHEAD OR
JUST TO THE S. TEMPS AND HUMIDITY SHOULD RETURN TO NEAR NORMAL FOR
THIS TIME OF YEAR...WHICH MEANS HIGHS IN THE 70S ALONG THE COAST...
AND IN THE 90S INLAND.

.LONG TERM...TOWARD THE END OF THE WEEK...UPPER LEVEL HIGH PRESSURE
BEGINS TO REBUILD TOWARD THE FOUR CORNERS AREA. AS IT DRIFTS N...THE
UPPER FLOW WILL AGAIN TURN EASTERLY OVER SW CALIFORNIA WHICH SHOULD
ADVECT MORE MONSOONAL MOISTURE OUR WAY NEXT WEEKEND. IF THE MODELS
ARE CORRECT...HIGHER HUMIDITY CAN BE EXPECTED WITH WARMER NIGHTS
AGAIN BY THE WEEKEND...HOWEVER DAYTIME HIGHS DO NOT LOOK EXCESSIVE
AT THIS TIME.

&&

.AVIATION...
MARINE LAYER REMAINS VERY SHALLOW AND CONFINED TO THE IMMEDIATE
COAST. STRATUS LAYER HAS BECOME PATCHY BUT SHOULD BEGIN TO REFORM
THIS EVENING AND PUSH INLAND OVER THE COASTAL AIRPORTS BY MIDNIGHT.
BASES WILL REMAIN AROUND 900 FEET MSL WITH TOPS AROUND 1200 FEET
MSL. STRATUS SHOULD BREAK UP OVER THE NEXT COUPLE OF HOURS BUT
EXPECT IT TO RETURN LATER THIS EVENING AND TONIGHT.

ABOVE THE MARINE LAYER AND ELSEWHERE...THE AIRMASS IS UNSTABLE AS
SUBTROPICAL MOISTURE CONTINUES TO STREAM INTO THE AREA FROM THE EAST
AND SOUTHEAST WITH SCATTERED TO BROKEN CUMULUS AND ALTOCUMULUS
LAYERS...MOSTLY ABOVE 8000 FEET MSL. NUMEROUS THUNDERSTORMS HAVE
DEVELOPED OVER THE MOUNTAINS AND NORTHERN DESERTS. TOPS OF THE
THUNDERSTORMS ARE MOSTLY NEAR 40000 FEET WITH SOME TOPS TO 50000
FEET MSL. THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. EXPECT
ADDITIONAL THUNDERSTORMS DURING THE AFTERNOON ON MONDAY OVER THE
MOUNTAINS AND DESERTS.

INLAND AIRPORTS SHOULD REMAIN VFR THROUGH MONDAY EXCEPT LOCALLY MVFR
DURING ANY THUNDERSTORM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE
LAXHWOSGX.
FLASH FLOOD WATCH...SEE LAXFFASGX.

&&

PUBLIC...JAD
AVIATION...HORTON
Hazardous weather outlook, Jul 24, 4:00 AM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN JUL 24 2005

CAZ048-050-055-056-057-058-060-061-062-242300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
THE VALLEYS...MOUNTAINS...AND DESERTS
IN EXTREME SOUTHWESTERN CALIFORNIA.

VERY MOIST AND UNSTABLE FLOW FROM THE SOUTHEAST WILL BRING SHOWERS
AND THUNDERSTORMS AT TIMES TO THE MOUNTAINS AND DESERTS. SOME
SHOWERS AND THUNDERSTORMS WILL DRIFT WEST OF THE MOUNTAINS.
THUNDERSTORM ACTIVITY SHOULD DECREASE GRADUALLY MONDAY AND TUESDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FROM NOON UNTIL 8 PM
TODAY FOR THE MOUNTAINS...DESERTS AND INLAND EMPIRE.

HIGH FLASH FLOOD POTENTIAL RATING FOR THE MOUNTAINS...DESERTS AND
INLAND EMPIRE. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE
POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT.
DANGEROUS LIGHTNING...HAIL AND DAMAGING WINDS WILL ALSO BE THREATS
FROM THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. MODERATE FLASH
FLOOD POTENTIAL RATING MONDAY FOR THE MOUNTAINS AND DESERTS.
THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE.

DANGEROUS LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS WILL ALSO BE
THREATS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...NO ACTIVATION AT THIS TIME.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

MAXWELL

In the hours before

Local storm report, Jul 24, 12:14 PM PDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1214 PM PDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HEAVY RAIN       5 NW FOREST FALLS       34.14N 116.98W
07/24/2005  0.70 INCH        SAN BERNARDINO     CA   AMATEUR RADIO

            IN 15 MINUTES. EXACT LOCATION IS ANGELUS OAKS.

&&

BDOYLE
Local storm report, Jul 24, 12:16 PM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1216 PM PDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             5 NW FOREST FALLS       34.14N 116.98W
07/24/2005  0.50 INCH        SAN BERNARDINO     CA   AMATEUR RADIO

            0.25 INCH TO 0.50 INCH LASTED FOR TWO MINUTES

&&

BDOYLE
Local storm report, Jul 24, 1:44 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
144 PM PDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       APPLE VALLEY            34.53N 117.21W
07/24/2005  0.75 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            IN A 30 MINUTE PERIOD FROM 110PM TO 140PM

&&

BDOYLE
Local storm report, Jul 24, 3:00 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     FLASH FLOOD      FOREST FALLS            34.09N 116.92W
07/24/2005                   SAN BERNARDINO     CA   TRAINED SPOTTER

            THREE MUDSLIDES ACROSS VALLEY OF THE FALLS DRIVE HAS CUT
            OFF THE TOWN OF FOREST FALLS FROM HWY 38. EACH MUDSLIDE
            IS REPORTED TO BE ABOUT 3 TO 4 FEET DEEP.

0230 PM     FLASH FLOOD      PHELAN                  34.43N 117.57W
07/24/2005                   SAN BERNARDINO     CA   AMATEUR RADIO

            REPORTS OF 8 TO 12 INCHES OF WATER AND MUD RUNNING ACROSS
            BALDE MESA ROAD NORTH OF PHELAN.

0231 PM     HAIL             10 S HEMET              33.59N 117.00W
07/24/2005  0.25 INCH        RIVERSIDE          CA   STORM CHASER

0255 PM     TSTM WND GST     HEMET                   33.73N 117.00W
07/24/2005  40 MPH           RIVERSIDE          CA   STORM CHASER

            THUNDERSTORM WIND GUST FROM THE EAST ESTIMATED AT 40 MPH
            NEAR THE INTERSECTION OF THE 74 AND 79. LOCAL FLOODING
            ALSO OBSERVED IN THE AREA.

&&

BDOYLE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:20 PM PDTFlash Flood WarningSGXSan Bernardino3 hr
Jul 24, 1:44 PM PDTFlash Flood WarningSGXRiverside2 hr
Jul 24, 2:51 PM PDTSevere Thunderstorm WarningSGXRiverside54 min

Nearby

Flash Flood Warnings in California, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.